Alert archive / Oklahoma / Flash Flood Warnings in 1995

Flash Flood Warning 94, NWS Norman, OK

June 29, 1995Grant County, Kay County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 29, 1995, 3:30 AM CDT for Grant County, Kay County, Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 1995, 3:30 AM CDT (08:30 UTC)
Expired
Jun 29, 1995, 6:30 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties

Counties Grant County, OK, Kay County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2769 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2769 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1752 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 290829
FFWOKC
OKC071-053-291130-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
330 AM CDT THU JUN 29 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 630 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN NORTHEASTERN OKLAHOMA
     SOUTHERN KAY

IN NORTHWESTERN OKLAHOMA
     EASTERN GRANT

INCLUDING THE FOLLOWING LOCATIONS
     BLACKWELL...DEER CREEK...JEFFERSON...LAMONT...MEDFORD...
     NARDIN...NUMA...POND CREEK...SALT FORK AND TONKAWA

THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE PERSISTED ACROSS THE AREA
THROUGH THE EARLY MORNING HOURS WITH RAINFALL OF UP TO 4 INCHES POSSIBLE
IN LOCALIZED AREAS.  ADDITIONAL RAINFALL OF 1 TO 2 INCHES WILL BE LIKELY
BEFORE THE STORMS TAPER OFF.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY.  MOVE UP TO ESCAPE FLOOD WATERS.  DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IT IS VERY DIFFUCULT AT NIGHT TO TELL HOW MUCH WATER IS ON ROADS. 
MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH.

CHURCHILL

LAT...LON 3661  97P05 3660  9779 3695  9790 3675  9706

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 4:07 PM CDT, 11 hours 23 minutes earlier.

Area forecast discussion, Jun 28, 4:07 PM CDT, 11 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
400 PM CDT WED JUN 28 1995

CLD DEBRIS LFT OVR FROM ERLY AM CONVECTION OVR KS HAS DRIFTED
OVER ABT NRN 1/2 OF FA THIS AFTN. CAN SEE TEMPS LAGGING IN N CNTRL ZNS
UNDER THICKEST CLD CVR. ALSO HAV WK OTFLO BNDRY OVR NRN ZNS KEEPING WNDS
THERE DIFFICULT TO FSCT. SRN HALF OF FA HAS TEMPS WARMING NICELY WITH
70+ DEWPTS ALG AND S OF A SPS-ADM-MLC LINE AT 17Z.

20Z SFC PLOT SHOWS CDFNT OVER CNTRL KS. NGM SEEMS A BIT SLO ON THIS
FEATURE...WITH ETA MORE ON TARGET. HOWEVER...TEMPS SEEM TO BE HANDLED
BETTER BY NGM AS PER CURRENT TRENDS. AS FAR AS POPS GO...ALL MODELS
SHOWING ATMOS MSTR INCR WITH APRCH OF SYSTM...WITH FAIRLY DECENT
UVVS...BEST IN NRN ZNS THRU THURS NGT. FOR TNGT...WL GO CHC POPS NORTH
AND SW(WHERE CAPES ARE HIGH AND MAX HEATING HAS TAKEN PLACE) AND SLG CHC
POPS REST OF AREA. WL KEEP CHC POPS OVR ENTIRE FA THRU FRI AFTN...THEN
DROP DOWN TO SLGT POPS MOST AREAS FRI NGT. COOLER TEMPS PROGGED TO MOVE
IN FRI AS THICKNESSES DROP QUIET A BIT BHND FNT. THIS IS EASY TO BELIEVE
AS TEMPS IN THE 60S AND LWR 70S IN NE AND SD TDY AT 20Z.

IN EXTNDD PDS...MRF DOES NOT DEVIATE MUCH FROM PREV RUN. THCKNS PROGS
SHOW A 5670 M THCKNS (BURR) OVR NW ZNS BY SAT 00Z WITH GRADUAL WARM UP
THEREAFTER. BST CHCS FOR PRECIP THRU MON APPR TO BE OVR ERN HALF OF AREA
WHERE LYR RHS ARE HIGHEST AND PROXIMITY TO S/WS IS CLOSEST...BUT WL PROB
CARRY SLT CHC POPS OVR MOST ZNS THRU EXTNDD SINCE AM NOT TO CONFIDENT IN
EXACT PLACEMENT OF S/WS ATTM. UPR LO OF CA CST SLOLY BLDS RIDGE FM OLD
MEX INTO W TX BY END OF EXTNDD PD.

ONLY SLIGHT TWEAKING TO MOS TEMPS FOR NOW.

FIRST GUESS TEMPS'N POPS
HBR   66  92  65  86 /  20  40  40  30
SPS   66  90  69  87 /  20  30  40  40
GAG   62  88  63  78 /  40  40  40  20
PNC   67  88  65  82 /  30  40  40  30
DUA   70  91  69  87 /  20  20  30  40

.OK...NONE.
.TX...SVR WATCH FOR TX ZONES 083>090.

In the hours before

Local storm report, Jun 28, 9:30 PM CDT, 6 hours before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
930 PM CDT WED JUN 28 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

800 PM          TEMPLE               OK      1.25 INCH HAIL ON EAST
6/28/95         COTTON                       SIDE OF TEMPLE

SC

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:40 PM CDTSevere Thunderstorm WarningOUNCotton50 min
Jun 28, 9:31 PM CDTSevere Thunderstorm WarningOUNBryan44 min
Jun 28, 11:28 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant47 min
Jun 29, 12:15 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant45 min
Jun 29, 12:30 AM CDTFlash Flood WarningOUNAlfalfa, Grant3 hr
Jun 29, 2:39 AM CDTSevere Thunderstorm WarningOUNKay51 min
Jun 29, 4:30 AM CDTFlash Flood WarningOUNGarfield, Noble3 hr
Jun 29, 3:13 PM CDTSevere Thunderstorm WarningOUNStephens62 min
Jun 29, 4:27 PM CDTSevere Thunderstorm WarningOUNAtoka63 min
Jun 29, 4:31 PM CDTSevere Thunderstorm WarningOUNStephens59 min
Jun 29, 4:56 PM CDTSevere Thunderstorm WarningOUNBryan49 min
Jun 29, 5:01 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson59 min
Jun 29, 5:36 PM CDTSevere Thunderstorm WarningOUNAtoka39 min
Jun 29, 5:55 PM CDTSevere Thunderstorm WarningOUNBryan50 min
Jun 29, 6:14 PM CDTFlash Flood WarningOUNBryan3 hr

Nearby

Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.